Alert archive / Georgia / Special Weather Statements in 2020

Special Weather Statement, NWS Jacksonville, FL

August 9, 2020Coffee County, Georgia

NWS Jacksonville, FL issued this special weather statement at Aug 9, 2020, 3:25 PM EDT for Coffee County, Georgia. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 9, 2020, 3:25 PM EDT (19:25 UTC)
Expired
Aug 9, 2020, 4:00 PM EDT
In force
35 min
Issued by
NWS Jacksonville, FL

County Coffee County, GA

The radar

The Moody AFB radar (KVAX), 73 km from the middle of the area, began a volume at 19:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 7.4 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2020-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1280 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2020-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1280 J/kg
Mixed-layer CIN
-58 J/kg
Mixed-layer LCL
929 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

824 
WWUS82 KJAX 091925
SPSJAX

Special Weather Statement
National Weather Service Jacksonville FL
325 PM EDT Sun Aug 9 2020
 
GAZ132-149-092000-
Atkinson GA-Coffee GA-
325 PM EDT Sun Aug 9 2020

...SIGNIFICANT WEATHER ADVISORY FOR COFFEE AND NORTHEASTERN ATKINSON
COUNTIES UNTIL 400 PM EDT...

* At 325 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Broxton. This storm was nearly
  stationary.

* Winds in excess of 45 mph possible with this storm.

* Locations impacted include...
  Douglas, Broxton, Ambrose, Nicholls and West Green. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3147 8312 3151 8308 3156 8306 3161 8306
      3164 8301 3166 8301 3166 8300 3171 8299
      3162 8263 3156 8263 3156 8260 3152 8260
      3147 8262 3147 8263 3145 8263 3127 8271
      3147 8315
TIME...MOT...LOC 1925Z 334DEG 1KT 3157 8290 

$$

ENYEDI

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Aug 9, 3:00 PM EDT, 25 minutes earlier.

Area forecast discussion, Aug 9, 3:00 PM EDT, 25 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
300 PM EDT Sun Aug 9 2020

...INCREASING RAINFALL CHANCES EARLY THIS WEEK...

.NEAR TERM [Through Tonight]...

Hot and Humid conds early this afternoon with peak Heat Indices in
the 104-108 range. St Simons Island was 91/79 with 108F Heat Index.
These conditions will give way to scattered showers/storms mainly
across SE GA and coastal NE FL from the US 301 corridor to I-95.
Still expect a few strong to isolated severe storms with peak wet
microburst winds of 40-60 mph possible, along with locally heavy
rainfall, frequent lightning. Some small hail still possible with
steep lapse rates aloft as 500mb temps close to -7C/-8C. Storm
motion generally towards the East-Northeast 10-15 mph. Activity
will linger over inland areas of SE GA due to outflows and sea
breeze fronts pushing inland until around midnight. Typical muggy
overnight lows in the lower/middle 70s inland and upper 70s/near
80 degrees along the coast/St Johns River.

.SHORT TERM [Monday Through Tuesday Night]...

Main story in the short term is slow increase back towards
numerous to widespread showers during the afternoon hours on
Monday and Tuesday as weak High Pressure ridge aloft will be
replaced by amplifying trof over the SE US which will rotate into
SE GA/NE FL and bring abundant and deep tropical moisture levels
with Precipitable Water Amounts (PWATs) over 2 inches. This
combined with light westerly steering flow, cool temps aloft at
500mb of -7C/-8C for mid August and inland moving sea breeze
fronts will lead to 50-70% rainfall coverage on Monday afternoon
and 60-80% rainfall coverage on Tuesday afternoon, along with
enough atmospheric moisture for a shower/storm at anytime through
the period. Max Temps in the lower/middle 90s by early afternoon
will continue to support peak Heat Indices/Feels Like temps
around 105 degrees for most locations. Strong to isolated severe
storms will be possible each afternoon with gusty winds of 40-60
mph, but the slower storm motion of 10 mph or less will slowly
increase to locally heavy rainfall threat as storm rainfall totals
continue to add up through the week.

.LONG TERM [Wednesday Through Sunday]...

Wed/Thu...Numerous to widespread showers/storms will continue as
decaying mid/upper level trof across SE GA/NE FL will continue to
support daily rainfall chances of 60-90%, locally heavy rainfall
and near normal temps through this period with highs in the lower
90s and lows in the 70s. Southwest steering flow will continue
along with PWATs of 2 inches or more to support risk of heavy
rainfall.

Fri/Sat/Sun...A mid level ridge of high pressure will build in
from the SE/Wrn Atlc and this will slowly bring in a somewhat
drier airmass aloft with PWATs falling to slightly less than 2
inches and a shift of the steering flow to the South-Southeast.
This subtle shift will lower daily rainfall chances into the
40-70% range with storm activity further inland from the Atlc
coastal areas. Temps generally near to slightly above normal with
highs in the lower/middle 90s and lows in the 70s and Heat Indices
creeping back close to 105 degrees. Continued slow storm motion
will continue the threat of locally heavy rainfall, but the threat
will shift more inland each day.

&&

.AVIATION...
[Through 18Z Monday]

Cumulus cloud streets have developed on schedule with bases
between 3-4 KFT. Convection is starting to develop just east of
Cecil Airport (KVQQ) and will continue to expand in areal
coverage so will introduce a tempo group for KVQQ. Can see the
Atlantic sea breeze on radar just coming across the Intracoastal
Waterway and that should begin to squeeze the environment across
the central peninsula later this afternoon. So everything looks to
be on track right now with the previous aviation discussion
update.

&&

.MARINE...

Mainly offshore Southwest flow at 10-15 knots with seas 2 to 3
feet and local sea breezes along the coast through the mid week
time frame as High pressure ridge remains just south of the waters
and low pressure trof remains north of the waters over the SE US.
A slight shift northward in the high pressure ridge axis towards
the end of the week over the waters will lead to shift in winds to
south-southeast at 10-15 knots with seas remaining 2-3 ft.

Rip Currents: Mainly low risk rip currents expected early this
week as surf/breakers only in the 1-2 feet range and mainly
offshore Southwest flow with afternoon sea breeze at 10-15 mph.

&&

.PRELIMINARY POINT TEMPS/POPS...

AMG  73  94  73  93  73 /  40  60  50  80  60
SSI  78  90  77  90  77 /  30  60  50  70  60
JAX  75  95  75  94  75 /  20  70  40  80  50
SGJ  76  93  75  93  75 /  10  50  50  70  50
GNV  74  95  74  94  74 /  20  40  30  70  40
OCF  74  95  73  94  74 /  30  40  30  70  30

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&

In the hours before

Special weather statement, Aug 9, 3:03 PM EDT, 22 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
303 PM EDT Sun Aug 9 2020

FLZ125-133-091930-
Coastal St. Johns FL-Coastal Duval FL-
303 PM EDT Sun Aug 9 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ST. JOHNS AND
SOUTHEASTERN DUVAL COUNTIES UNTIL 330 PM EDT...

* At 303 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Nocatee, or 7 miles southwest
  of Ponte Vedra Beach, moving east at 10 mph.

* Winds in excess of 45 mph and minor flooding due to heavy rainfall
  is possible with this storm.

* Locations impacted include...
  Sawgrass and Palm Valley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3011 8150 3018 8151 3021 8133 3012 8130
      3011 8130
TIME...MOT...LOC 1903Z 269DEG 9KT 3015 8145

ENYEDI
Special weather statement, Aug 9, 3:20 PM EDT, 5 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
320 PM EDT Sun Aug 9 2020

FLZ038-092000-
Inland Flagler FL-
320 PM EDT Sun Aug 9 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN FLAGLER COUNTY UNTIL
400 PM EDT...

* At 320 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm 8 miles west of Ormond-By-the-Sea,
  moving east at 5 mph.

* Winds in excess of 45 mph and excessive cloud-to-ground lightning
  possible with this storm.

* This storm will remain over mainly rural areas of southeastern
  Flagler County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 2926 8128 2928 8129 2937 8120 2935 8115
      2926 8115
TIME...MOT...LOC 1920Z 284DEG 5KT 2930 8120

ENYEDI
Special weather statement, Aug 9, 3:23 PM EDT, 2 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
323 PM EDT Sun Aug 9 2020

FLZ033-125-133-092000-
Coastal St. Johns FL-Coastal Duval FL-Inland St. Johns FL-
323 PM EDT Sun Aug 9 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ST. JOHNS AND
SOUTHEASTERN DUVAL COUNTIES UNTIL 400 PM EDT...

* At 323 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm over Durbin, or 9 miles east of
  Fruit Cove, moving southeast at 5 mph.

* Nickel size hail, wind gusts of 50 to 55 mph, and minor flooding
  due to heavy rainfall is possible with this storm.

* Locations impacted include...
  World Golf Village, Durbin, Vilano Beach, Nocatee, South Ponte
  Vedra and Guana River State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 2992 8126 2998 8154 3010 8152 3011 8151
      3011 8152 3014 8151 3012 8130 2998 8125
TIME...MOT...LOC 1923Z 314DEG 5KT 3008 8146

ENYEDI
Special weather statement, Aug 9, 3:25 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
325 PM EDT Sun Aug 9 2020

GAZ132-149-092000-
Atkinson GA-Coffee GA-
325 PM EDT Sun Aug 9 2020

...SIGNIFICANT WEATHER ADVISORY FOR COFFEE AND NORTHEASTERN ATKINSON
COUNTIES UNTIL 400 PM EDT...

* At 325 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Broxton. This storm was nearly
  stationary.

* Winds in excess of 45 mph possible with this storm.

* Locations impacted include...
  Douglas, Broxton, Ambrose, Nicholls and West Green.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3147 8312 3151 8308 3156 8306 3161 8306
      3164 8301 3166 8301 3166 8300 3171 8299
      3162 8263 3156 8263 3156 8260 3152 8260
      3147 8262 3147 8263 3145 8263 3127 8271
      3147 8315
TIME...MOT...LOC 1925Z 334DEG 1KT 3157 8290

ENYEDI

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 8, 8:24 PM EDTSpecial Weather StatementJAXPutnam36 min
Aug 9, 3:03 PM EDTSpecial Weather StatementJAXSaint Johns27 min
Aug 9, 3:09 PM EDTSevere Thunderstorm WarningJAXDuval, Saint Johns36 min
Aug 9, 3:12 PM EDTSpecial Marine WarningJAX63 min
Aug 9, 3:20 PM EDTSpecial Weather StatementJAXFlagler40 min
Aug 9, 3:23 PM EDTSpecial Weather StatementJAXSaint Johns37 min
Aug 9, 3:37 PM EDTSevere Thunderstorm WarningJAXSaint Johns53 min
Aug 9, 3:58 PM EDTSpecial Weather StatementJAXSaint Johns47 min
Aug 9, 4:20 PM EDTSpecial Weather StatementJAXFlagler40 min
Aug 9, 4:45 PM EDTSpecial Weather StatementJAXSaint Johns30 min
Aug 9, 4:55 PM EDTSpecial Weather StatementJAXFlagler50 min
Aug 9, 5:19 PM EDTSpecial Weather StatementJAXPutnam26 min
Aug 9, 5:30 PM EDTSpecial Weather StatementJAXLevy30 min
Aug 9, 5:32 PM EDTSpecial Weather StatementJAXPutnam28 min
Aug 9, 5:34 PM EDTSpecial Weather StatementJAXMarion41 min
Aug 9, 5:54 PM EDTSpecial Weather StatementJAXPutnam51 min
Aug 9, 6:33 PM EDTSpecial Marine WarningJAX87 min
Aug 9, 6:54 PM EDTSpecial Weather StatementJAXMarion36 min
Aug 9, 7:02 PM EDTSpecial Marine WarningJAX88 min
Aug 9, 7:04 PM EDTSpecial Weather StatementJAXMarion41 min
Aug 9, 7:24 PM EDTSpecial Weather StatementJAXAlachua51 min
Aug 9, 7:38 PM EDTSpecial Weather StatementJAXMarion37 min
Aug 8, 8:10 PM EDTSpecial Weather StatementJAXCharlton50 min
Aug 9, 3:55 PM EDTSpecial Weather StatementJAXAppling, Atkinson, Bacon, Coffee50 min
Aug 9, 4:37 PM EDTSpecial Weather StatementJAXAppling, Jeff Davis, Wayne68 min
Aug 9, 5:01 PM EDTSpecial Weather StatementJAXBrantley, Pierce44 min
Aug 9, 5:42 PM EDTSpecial Weather StatementJAXBrantley, Wayne63 min
Aug 9, 6:08 PM EDTSpecial Weather StatementJAXGlynn37 min
Aug 9, 6:15 PM EDTSevere Thunderstorm WarningJAXGlynn, Wayne45 min
Aug 9, 6:27 PM EDTTornado WarningJAXGlynn9 min
Aug 9, 6:39 PM EDTSpecial Weather StatementJAXGlynn51 min
Aug 9, 6:46 PM EDTSpecial Weather StatementJAXWare44 min
Aug 9, 6:56 PM EDTSpecial Weather StatementJAXBrantley49 min
Aug 9, 7:13 PM EDTSevere Thunderstorm WarningJAXCharlton47 min
Aug 9, 7:29 PM EDTSpecial Weather StatementJAXCharlton31 min
Aug 9, 7:58 PM EDTSpecial Weather StatementJAXCamden32 min

Nearby

Special Weather Statements in Georgia, 2020Every special weather statement in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.